Thunderstorm Wind, Harrison
- When
- November 22, 2:00 AM CST
- Where
- Harrison County, Uncertain
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -94.130
A tree was downed off of FM. 2198 near Uncertain, Texas.
A vigorous upper level low pressure system moved out of the Texas Hill Country and into the Southern Plains/Lower Mississippi Valley during the late evening hours of November 21st and the predawn hours of November 22nd. but moisture and shear was significant enough for the development of strong to severe thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A vigorous upper level low pressure system moved out of the Texas Hill Country and into the Southern Plains/Lower Mississippi Valley during the late evening hours of November 21st and the predawn hours of November 22nd. This storm system was not associated with a frontal boundary...but moisture and shear was significant enough for the development of strong to severe thunderstorms across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 21, 9:29 PM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 929 PM CST MON NOV 21 2011 .DISCUSSION... 50 DEGREE TEMPS KNOCKING ON THE DOOR WITH A SURGE IN THE COLD FRONT ACROSS NORTH TEXAS. STRONGEST STORMS ARE MOVING INTO SOUTHWEST ARKANSAS ON THE NOSE OF THE JET PUNCHING IN OVER THE PLAINS WITH ADDITIONAL THUNDERSTORM ACTIVITY STILL WELL BEHIND THE COLD FRONT. GUSTY SOUTH WINDS OVER NE TX FEEDING IN RICH UPPER 60S DEW POINTS. FORECAST HAS BEEN UPDATED TO INCLUDE THE TORNADO WATCH 894 OVER OUR NORTHERN TIER OF COUNTIES UNTIL 2 AM CST. ALSO...HAVE MADE SOME WHOLE CHANGES TO LOWS AND HIGHS TOMORROW. LOADED IN THE NEW NAM WINDS FOR THE SHORT TERM AND BEEFED UP THE CLOUDS. NO OTHER CHANGES AT THIS TIME. /24/ && .AVIATION... SCATTERED THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 30 INTO THE THIS EVENING WORKING SOUTHEAST ALL NIGHT AHEAD OF A COLD FRONT. CIGS LOWERING LOW MVFR/IFR AREA WIDE WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ALONG AND EVEN BEHIND THE FRONT. STRONG TO SEVERE STORMS WILL BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME TURBULENCE...ISOLATED TORNADOES POSSIBLE AS WELL THROUGH MIDNIGHT. THEN OUR SURFACE WINDS WILL BE DETERMINED BY A STRONG COLD FRONT KNOCKING ON OUR CWA NW DOOR NOW. /06/ && .PREV DISCUSSION... /ISSUED 247 PM CST MON NOV 21 2011/ DISCUSSION... FRONTAL BOUNDARY LIFTING NORTH THIS AFTERNOON...CURRENTLY ALONG A LINE FROM TYLER TEXAS TO LITTLE ROCK ARKANSAS. CONVERGENCE ALONG THE BOUNDARY HAS RESULTED IN A LINEAR BAND OF SHOWERS AND ISOLATED THUNDERSTORMS FROM PARIS TEXAS TO TEXARKANA AND CAMDEN ARKANSAS. A SURFACE LOW IS FORECAST TO DEEPEN ACROSS CENTRAL TEXAS LATER THIS AFTERNOON AND STREAM NORTHEAST ALONG THE FRONTAL BOUNDARY OVERNIGHT. THIS LOW...COMBINED WITH AN UPPER-LEVEL SHORTWAVE WILL COINCIDE TO PRODUCE THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE REGION THROUGH DAYBREAK. ENHANCED UPPER-LEVEL SHEAR AND STEEP MID-LEVEL LAPSE RATES WILL PROVIDE SUFFICIENT INSTABILITY TO PRODUCE AN ENHANCED TORNADO AND HAIL THREAT ALONG THE INTERSTATE 30 CORRIDOR. AS THE COLD FRONT SURGES ACROSS THE REGION...DAMAGING WINDS COULD BE POSSIBLE ACROSS THE REMAINDER OF THE FOUR STATE REGION. FRONTAL BOUNDARY EXITS THE REGION ON TUESDAY...ALLOWING FOR COOLER AND DRIER CONDITIONS AREAWIDE WITH OVERNIGHT LOWS RANGING FROM UPPER 30S TO UPPER 40S AND HIGHS IN THE 70S THROUGH THE END OF THE WEEK. A SECOND FRONTAL SYSTEM FORECAST TO PUSH THROUGH THE REGION DURING THE WEEKEND ALLOWING FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. WITH 1000-500 MB THICKNESS VALUES AROUND 530 DAM ON SUNDAY NIGHT...THE REGION COULD EXPERIENCE ITS FIRST SIGNIFICANT FREEZE FOR THE SEASON. /05/ AVIATION... CONTINUING GRADUAL IMPROVEMENT TO VFR EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. HOWEVER...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING TEMPORARY LOWER FLIGHT CONDITIONS...MAINLY ALONG AND NORTH OF INTERSTATE 30 INTO THE EARLY EVENING. AFTER 06Z...CEILINGS LOWERING AGAIN TO LOW MVFR AND IFR AREA WIDE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FOUR STATE REGION TONIGHT...SPREADING EAST ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AFTER 06Z AND INTO SOUTHWEST ARKANSAS AND NORTH LOUISIANA AFTER 10Z TUESDAY. THE STORMS WILL BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME TURBULENCE. SURFACE WINDS WILL BE DETERMINED BY A COLD FRONT ACROSS NORTHERN PORTIONS THE AREA THIS AFTERNOON...BUT WITH THE FRONT CONTINUING TO MOVE NORTH...WINDS WILL BECOME SOUTH ALL AREAS UP TO 10 KTS BY EARLY EVENING. WINDS WILL SHIFT BACK TO NORTHWEST DURING THE AFTERNOON TUESDAY AFTER FRONTAL PASSAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 71 48 68 46 / 60 70 10 0 0 MLU 65 78 51 67 43 / 20 80 20 0 0 DEQ 56 63 42 65 40 / 100 40 10 0 0 TXK 56 66 45 65 43 / 80 60 10 0 0 ELD 64 71 46 65 41 / 60 80 10 0 0 TYR 52 64 45 67 45 / 80 60 10 0 0 GGG 58 65 45 67 44 / 70 70 10 0 0 LFK 68 79 48 70 45 / 30 80 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST MON NOV 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY STALLED ACROSS THE REGION WILL REMAIN THE FOCUS FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT ALONG WITH DAMAGING WINDS...LARGE HAIL...AND THE POSSIBILITY OF TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER CONTINUES ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS ON TUESDAY MORNING AS THE COLD FRONT MIGRATES EAST ACROSS THE REGION. HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL... AND ISOLATED TORNADOES...ARE ALL POSSIBLE. THUNDERSTORM CHANCES WILL QUICKLY BEGIN TO DIMINISH BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED TONIGHT. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 N WINTHROP 33.85N 94.35W
11/21/2011 LITTLE RIVER AR LAW ENFORCEMENT
TREE DOWN ON HWY 41 BETWEEN WINTHROP AND HORATIO.
&&
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CST MON NOV 21 2011
ARZ050-051-220530-
HOWARD-SEVIER-
1055 PM CST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...DIERKS AND UMPIRE...
AT 1049 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
EAST OF WICKES TO 6 MILES WEST OF UMPIRE TO 8 MILES EAST OF GILLHAM
TO 6 MILES SOUTHEAST OF GILLHAM TO DE QUEEN...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
06SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CST MON NOV 21 2011
ARZ050-051-059-060-220630-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
1127 PM CST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...BEN LOMOND...BLEVINS...CENTER POINT...CORINTH...
DIERKS...MINERAL SPRINGS...NASHVILLE...SARATOGA...TOLLETTE...
WASHINGTON AND WILTON...
AT 1124 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIERKS TO
CENTER POINT TO 5 MILES SOUTHWEST OF CENTER POINT TO 6 MILES NORTH OF
BEN LOMOND TO BEN LOMOND TO ALLEENE...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS ALONG WITH DEADLY LIGHTNING.
06PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND GST DE QUEEN 34.04N 94.34W
11/21/2011 M58 MPH SEVIER AR ASOS
ASOS PK WND 09050/0322 ON TOP OF A REFLECTIVITY COMMA
HEAD
&&
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 AM CST TUE NOV 22 2011
TXZ124-125-136-137-149-150-220730-
CHEROKEE-GREGG-RUSK-SMITH-UPSHUR-WOOD-
1236 AM CST TUE NOV 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...RUSK...SMITH...UPSHUR...WOOD AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BIG SANDY...BULLARD...CLARKSVILLE CITY...DIANA...EAST
MOUNTAIN...GILMER...GLADEWATER...HAWKINS...HOARD...KILGORE...
LIBERTY CITY...LINDALE...LONGVIEW...NEW LONDON...OVERTON...
ROSEWOOD...TYLER...WEST MOUNTAIN...WHITE OAK AND WHITEHOUSE...
AT 1232 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOARD TO 8
MILES SOUTHEAST OF LINDALE TO TYLER TO BULLARD...MOVING NORTHEAST AT
60 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
06SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CST TUE NOV 22 2011
TXZ110>112-125-126-137-138-150-151-220815-
CAMP-CASS-GREGG-HARRISON-MARION-MORRIS-PANOLA-RUSK-UPSHUR-
119 AM CST TUE NOV 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...MARION...MORRIS...PANOLA...RUSK...UPSHUR...
CASS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BEREA...BIVINS...CEDAR SPRINGS...DAINGERFIELD...
DIANA...ELYSIAN FIELDS...HALLSVILLE...HARLETON...HUGHES
SPRINGS...JEFFERSON...JENKINS...JOINERVILLE...KARNACK...
KILDARE...KILGORE...LINDEN...LODI...LONE STAR...LONGVIEW...
MARSHALL...MCLEOD...NEW LONDON...ORE CITY...QUEEN CITY...
SMITHLAND...TATUM...TURNERTOWN AND WOODLAWN...
AT 117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF PITTSBURG TO 6 MILES WEST OF ORE CITY TO DIANA TO 6 MILES
SOUTH OF DIANA TO LONGVIEW TO KILGORE TO OVERTON TO ARP...MOVING
NORTHEAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS ALONG WITH DEADLY LIGHTNING.
06The Shreveport radar (KSHV), 39 km away, was scanning. The volume nearest the first event began at 08:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was downed off of FM. 2198 near Uncertain, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349531.